MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. HALO ONE THIN-WALLED GUIDING SHEATH

CLEARSTREAM TECHNOLOGIES LTD. HALO ONE THIN-WALLED GUIDING SHEATH
Model Number HLO44535
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 06/2022).Device pending return.
 
Event or Problem Description
It was reported that during an ultrasound guided catheter placement procedure in the common femoral artery, the dilator was allegedly unable to be tracked smoothly into the artery.The angle had to be altered to gain access.It was further reported that the artery had to be compressed for forty minutes to stop the bleeding.The current status of the patient is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this lot number.The device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was returned to the manufacturer for evaluation.The returned device exhibited tip damage both on the sheath and dilator tips.It is unlikely that the tips damage is manufacturing related as a 100% visual inspection is performed during manufacture.Therefore, the investigation is confirmed for the reported difficult to advance issue.The root cause for the reported difficult to advance issue could not be determined based upon the available information received from the field communications and sample evaluation.Labeling review: instruction for use for the halo one thin-walled guiding sheath was reviewed and the following sections are applicable: indication for use the halo one thin-walled guiding sheath is indicated for use in peripheral arterial and venous procedures requiring percutaneous introduction of intravascular devices.The halo one thin-walled guiding sheath is not indicated for use in the neurovasculature or the coronary vasculature.Warnings: 4.Visually inspect the packaging to verify that the sterile barrier is intact.Do not use if the sterile barrier is opened or damaged.5.Use the sheath prior to the ¿use by¿ date specified on the package.Precautions 1.The halo one thin-walled guiding sheath shall only be used by trained physicians.Access procedures should be conducted under fluoroscopic guidance with appropriate x-ray equipment and / or ultrasound.4.The minimum acceptable sheath french size is printed on the package label.Do not attempt to pass devices through a smaller size sheath introducer than indicated on the device label.5.The pouch should be inspected prior to opening to ensure the sterile barrier is not compromised.The device should be carefully removed and placed in the sterile field.The entire procedure from skin puncture or incision to sheath withdrawal must be carried out aseptically.6.Carefully inspect the sheath prior to use to verify that the sheath has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.8.Insert dilator into the center of the sheath valve.Forced insertion of the dilator which misses the center of the valve may cause damage and result in blood leakage.10.When inserting, manipulating or withdrawing a device through the introducer always maintain the introducer position.11.Remove the dilator from the sheath slowly to avoid incomplete closing of the valve resulting in blood leakage.20.If resistance is felt during post-procedure withdrawal of the procedural device, it is recommended to remove the procedural device, guidewire, and sheath as a single unit.Potential adverse effects ¿ hemorrhage, including bleeding at the puncture site storage store in a cool, dry, dark place.Rotate inventory so that the catheter and other dated products are used prior to the ¿use by¿ date.Do not use if packaging is damaged or opened.Use of the halo one thin-walled guiding sheath 6.Identify the insertion site, including but not limited to radial, femoral, popliteal, tibial, or pedal access sites and prepare the site using proper aseptic technique and local anesthesia as required.7.At the operator¿s discretion, make a small skin incision at the puncture site with a surgical scalpel.Recommended for scar tissue at the access site.8.Backload the distal tip of the halo one thin-walled guiding sheath dilator over the prepositioned guidewire and advance the tip to the introduction site.9.Advance the dilator and the sheath through the skin and into the vessel.Grasp the sheath and dilator assembly close to the skin while advancing to avoid buckling, employ a rotating motion while advancing as required.(note: if using a hydrophilic guidewire, ensure that it is kept hydrated with sterile heparinized saline, at all times.) 10.Carefully advance the dilator and the sheath over the wire to the site required within vessel.The radiopaque marker identifies the sheath tip location under fluoroscopy.11.Disconnect the dilator hub from the valve by bending to the side to unsnap from the valve cap (figure 8).Remove the dilator slowly while holding the sheath in place and ensuring the guidewire remains in place (figure 9) as required.12.Load the procedural device over the pre-positioned guidewire.13.Advance the procedural device carefully into the centre of the valve diaphragm and through the sheath to the treatment site (figure 10) while maintaining the sheath position.14.Position the procedural device relative to the lesion to be treated (figure 11) ensuring the active mechanism portion of the procedural device is not within the sheath.15.Following use ensure the procedural device is fully deactivated before carefully withdrawing the procedural device through the sheath while maintaining the sheath position.16.After the procedure is completed insert the dilator over the wire into the sheath 17.Slowly withdraw the sheath and dilator as a unit and then remove the guide wire.18.Apply hemostasis at the access site according to standard practice.19.Dispose of the single-use device.H10: d4 (expiry date: 06/2022),.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this lot number.The device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was returned to the manufacturer for evaluation.The returned device exhibited tip damage both on the sheath and dilator tips.It is unlikely that the tips damage is manufacturing related as a 100% visual inspection is performed during manufacture.The root cause for the reported difficult to advance issue could not be determined based upon the available information received from the field communications and sample evaluation.Possible contributing factors include patient factors, improper procedure and handling techniques.Labeling review: instruction for use for the halo one thin-walled guiding sheath was reviewed and the following sections are applicable: indication for use: the halo one thin-walled guiding sheath is indicated for use in peripheral arterial and venous procedures requiring percutaneous introduction of intravascular devices.The halo one thin-walled guiding sheath is not indicated for use in the neurovasculature or the coronary vasculature.Warnings: 4.Visually inspect the packaging to verify that the sterile barrier is intact.Do not use if the sterile barrier is opened or damaged.5.Use the sheath prior to the ¿use by¿ date specified on the package.Precautions: 1.The halo one thin-walled guiding sheath shall only be used by trained physicians.Access procedures should be conducted under fluoroscopic guidance with appropriate x-ray equipment and / or ultrasound.4.The minimum acceptable sheath french size is printed on the package label.Do not attempt to pass devices through a smaller size sheath introducer than indicated on the device label.5.The pouch should be inspected prior to opening to ensure the sterile barrier is not compromised.The device should be carefully removed and placed in the sterile field.The entire procedure from skin puncture or incision to sheath withdrawal must be carried out aseptically.6.Carefully inspect the sheath prior to use to verify that the sheath has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.8.Insert dilator into the center of the sheath valve.Forced insertion of the dilator which misses the center of the valve may cause damage and result in blood leakage.10.When inserting, manipulating or withdrawing a device through the introducer always maintain the introducer position.11.Remove the dilator from the sheath slowly to avoid incomplete closing of the valve resulting in blood leakage.20.If resistance is felt during post-procedure withdrawal of the procedural device, it is recommended to remove the procedural device, guidewire, and sheath as a single unit.Potential adverse effects: ¿ hemorrhage, including bleeding at the puncture site storage: store in a cool, dry, dark place.Rotate inventory so that the catheter and other dated products are used prior to the ¿use by¿ date.Do not use if packaging is damaged or opened.Use of the halo one thin-walled guiding sheath: 6.Identify the insertion site, including but not limited to radial, femoral, popliteal, tibial, or pedal access sites and prepare the site using proper aseptic technique and local anesthesia as required.7.At the operator¿s discretion, make a small skin incision at the puncture site with a surgical scalpel.Recommended for scar tissue at the access site.8.Backload the distal tip of the halo one thin-walled guiding sheath dilator over the prepositioned guidewire and advance the tip to the introduction site.9.Advance the dilator and the sheath through the skin and into the vessel.Grasp the sheath and dilator assembly close to the skin while advancing to avoid buckling, employ a rotating motion while advancing as required.(note: if using a hydrophilic guidewire, ensure that it is kept hydrated with sterile heparinized saline, at all times.) 10.Carefully advance the dilator and the sheath over the wire to the site required within vessel.The radiopaque marker identifies the sheath tip location under fluoroscopy.11.Disconnect the dilator hub from the valve by bending to the side to unsnap from the valve cap (figure 8).Remove the dilator slowly while holding the sheath in place and ensuring the guidewire remains in place (figure 9) as required.12.Load the procedural device over the pre-positioned guidewire.13.Advance the procedural device carefully into the centre of the valve diaphragm and through the sheath to the treatment site (figure 10) while maintaining the sheath position.14.Position the procedural device relative to the lesion to be treated (figure 11) ensuring the active mechanism portion of the procedural device is not within the sheath.15.Following use ensure the procedural device is fully deactivated before carefully withdrawing the procedural device through the sheath while maintaining the sheath position.16.After the procedure is completed insert the dilator over the wire into the sheath 17.Slowly withdraw the sheath and dilator as a unit and then remove the guide wire.18.Apply hemostasis at the access site according to standard practice.19.Dispose of the single-use device.H10: d4 (expiry date: 06/2022).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
HALO ONE THIN-WALLED GUIDING SHEATH
Common Device Name
GUIDING SHEATH
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12745060
Report Number9616666-2021-00177
Device Sequence Number17321778
Product Code DYB
UDI-Device Identifier00801741161841
UDI-Public(01)00801741161841
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K192313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLO44535
Device Catalogue NumberHLO44535
Device Lot NumberCMEU0443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer12/03/2021
12/17/2021
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date12/07/2021
12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown